Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 19, 2000, 10:05 AM CDT for Jackson County, Iowa. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2000, 10:05 AM CDT (15:05 UTC)
- Expired
- Apr 19, 2000, 10:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Jackson County, IA
The radar
The Quad Cities radar (KDVN), 62 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 603 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 191506 SVRMLI IAC097-191530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1005 AM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN EAST CENTRAL IOWA * UNTIL 1030 AM CDT * AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES NORTHWEST OF OTTER CREEK...OR 14 MILES NORTH OF MAQUOKETA...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... COTTONVILLE NOW. LA MOTTE NOW. ST. DONATUS BY 1010 AM CDT. BELLEVUE BYk 1015 AM CDT. SMITHS FERRY BY 1020 AM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:05 AM CDT, 7 hours earlier.
Area forecast discussion, Apr 19, 3:05 AM CDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 AM CDT TUE APR 18 2000 LATEST ANALYSES INDICATING THE SURFACE LOW JUST SOUTH OF LINCOLN NEBRASKA...WITH THE WARM FRONT EXTENDING EAST TO JUST NORTH OF K.C.... TO AROUND COLUMBIA MISSOURI. THE COLD FRONT IS EXTENDING SOUTH ACROSS WESTERN OK AND TX...WITH A DRY LINE A LITTLE WAYS EAST OF THAT. UPPER AIR CHARTS HAVE 850 UPPER LOW OVER NORTHEAST COLORADO...WITH THE WARM FRONT OVER NEBRASKA AND IOWA. DRY LINE IS EVEN APPARENT AT 850 MB... GOING FROM A DEWPOINT OF -2 AT AMA...AND +16 AT OKC. WARM AIR AXIS IS JUST WEST OF DRY LINE. HIGHER UP...THE RIDGE AXIS IS OVER THE CENTRAL PLAINS...WITH THE CLOSED OFF LOW OVER UT. THERE ARE GOOD HEIGHT FALLS WITH THIS LOW...AND IT HAS A 120KT JET COMING OUT OF THE TROUGH. PROBLEMS THIS MORNING...POTENTIAL FOR SEVERE WX THIS AFTERNOON/EVENING. ALSO TEMPERATURES FOR TODAY AND THURSDAY. 00Z MODELS HAVE INITIALIZED FAIRLY WELL...AND ARE AGREEING MUCH BETTER DURING THE FORECAST PERIOD THAN YESTERDAY. AS OF 06Z ETA HAS BEST HANDLE ON SURFACE LOW...WITH THE NGM NOT FAR BEHIND. AVN TOO FAR NORTHWEST AND TOO WEAK. SEVERE POTENTIAL THIS AFTERNOON AND EVENING IS NICELY SUMMED UP IN THE SWODY1 DISCUSSION. THE LOW SHOULD MOVE ACROSS SOUTHERN IOWA ON WEDNESDAY EVENING. THE WARM FRONT SHOULD WILL BE LYING ACROSS THE CENTRAL PORTION OF THE CWA. THIS WILL CONTRIBUTE TO HIGHER HELICITIES... AND WITH SURFACE BOUNDARIES LEFT OVER FROM CURRENT CONVECTION...IT SHOULD BE A FUN AFTERNOON AND EVENING AROUND HERE. THE ONLY PROBLEM WILL BE WHAT CLOUDS HANG AROUND THE SURFACE WARM FRONT TODAY...AND THE VERY WARM 850 TO 700 MB TEMPS WHICH CAPPED ACTIVITY TODAY IN KANSAS AND POINTS SOUTH. CLOUDS COULD KEEP TEMPS FROM GETTING WARM ENOUGH UNDERNEATH...BUT IN THE SUNSHINE IT SHOULD GET WARM ENOUGH TO FIRE THUNDERSTORMS...AS LONG AS IT DOES NOT ALSO GET VERY WARM AT 850 AND 700 MB. FWC HIGH TEMPS DONT LOOK WARM ENOUGH NORTH OF THE FRONT...BUT IS LIKELY TOO COOL SOUTH OF THE FRONT. CURRENT ZONES DONT LOOK TOO BAD... THOUGH TOO COOL SOUTH. TONIGHT AFTER THE CONVECTION SETTLES SOME...THE NORTHERN PORTION OF THE CWA SHOULD GET INTO THE STRATIFORM PRECIP...SPREADING SOUTH INTO THE REST OF THE AREA BY THURSDAY MIDDAY. THIS WILL KEEP TEMPS MILD TONIGHT...BUT THE COLD AIR SHOULD COME IN ON THURSDAY...CAUSING ONLY SLOWLY RISING TEMPS ON THURSDAY. GUIDANCE TEMPS DONT LOOK TOO BAD...AND SEEM TO HAVE A GOOD HANDLE ON THE COLDER AIR MOVING INTO THE AREA. WILL COOL DOWN ALL ZONES IN 3RD AND 4TH PD. HAVE NOT HAD TIME TO LOOK AT EXTENDED...MRF NOT IN YET. .DVN... IA...NONE. IL...NONE. MO...NONE. LRE
In the hours before
Special weather statement, Apr 19, 5:15 AM CDT, 4 hours 50 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-009- 015>018-024>026-034-035-MOZ009-010-200900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CDT WED APR 19 2000 ...POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTHWEST OF A LINE FROM NEAR WATERLOO IOWA TO THE QUAD CITIES TO NEAR MACOMB ILLINOIS. NORTHEAST OF THIS LINE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. A STRENGTHENING STORM SYSTEM WILL MOVE ACROSS SOUTHERN IOWA TODAY AND TONIGHT. A LINE OF SHOWERS AND A FEW THUNDERSTORMS THAT MOVED ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS EARLY THIS MORNING IS JUST THE LEADING EDGE OF THE STORM SYSTEM. AFTER THESE SHOWERS AND THUNDERSTORMS MOVE THROUGH...IT WILL BE QUIET FOR A FEW HOURS THIS MORNING. THEN... THIS AFTERNOON MORE SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP. THE WARM FRONT WITH THIS SYSTEM WILL MOVE FROM ACROSS NORTHERN MISSOURI THIS MORNING TO A LINE FROM CEDAR RAPIDS IOWA TO AROUND CLINTON IOWA BY LATE AFTERNOON. MOST OF THE SHOWERS AND THUNDERSTORMS WILL FORM SOUTH OF THE WARM FRONT...WITH MAINLY SHOWERS NORTH OF THE WARM FRONT. MOISTURE...INSTABILITY...AND WIND SHEAR SHOULD BE ADEQUATE TO SUPPORT A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. SUPERCELL THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON...WHICH ARE CAPABLE OF PRODUCING TORNADOES AND LARGE HAIL. BY LATE EVENING...THE MAIN THREAT SHIFTS TO STRONG GUSTY WINDS AND LARGE HAIL. THE EXACT TRACK OF THE LOW PRESSURE SYSTEM AND WARM FRONT THIS AFTERNOON AND EVENING WILL DETERMINE WHERE THE HIGHEST RISK OF SEVERE WEATHER OCCURS. SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THIS MORNING...BUT MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD KEEP A CLOSE EYE ON THE WEATHER AND STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION ON THIS POSSIBLE SEVERE WEATHER EVENT THIS AFTERNOON AND TONIGHT. && LRE
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.